Alert archive / Georgia / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 131, NWS Atlanta, GA

June 7, 2007Crawford County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 7, 2007, 4:41 PM EDT for Crawford County, Georgia. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2007, 4:41 PM EDT (20:41 UTC)
Expired
Jun 7, 2007, 5:15 PM EDT
In force
34 min
Issued by
NWS Atlanta, GA
Area
Counties, with a storm outline in the text

County Crawford County, GA

The radar

The Robins AFB radar (KJGX), 58 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.7 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2007-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 289 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2007-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -90 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
289 J/kg
Mixed-layer CIN
-148 J/kg
Mixed-layer LCL
1043 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-90 m²/s²
0-3 km storm-relative helicity
-73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 072041
SVRFFC
GAC079-072115-
/O.NEW.KFFC.SV.W.0131.070607T2041Z-070607T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
441 PM EDT THU JUN 7 2007

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CRAWFORD COUNTY IN CENTRAL GEORGIA

* UNTIL 515 PM EDT

* AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR
  KNOXVILLE...MOVING NORTHEAST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE NORTHEAST AND EASTERN PORTIONS OF THE INDICATED COUNTY.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3273 8407 3279 8401 3283 8400 3285 8397
      3284 8395 3284 8390 3282 8390 3272 8380
      3261 8390

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 3:33 PM EDT, 1 hour 8 minutes earlier.

Area forecast discussion, Jun 7, 3:33 PM EDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
333 PM EDT THU JUN 7 2007

.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
UPPER RIDGE REMAINS THE MAIN FEATURE ALOFT FOR THE SHORT TERM AND
EXTENDED. GFS FLUCTUATES FROM RUN-TO-RUN ON EXACTLY WHERE THE CENTER
OF THE UPPER RIDGE WILL BE...BUT IN ESSENCE THE RIDGE REMAINS OVER
THE SOUTH CENTRAL AND SOUTHEAST U.S...KEEPING THE MAIN DYNAMICS
ACROSS THE NORTHERN STATES. AS EXPECTED YESTERDAY...DEEP LOW-LEVEL
MOISTURE SURGED NORTHWARD EARLY TODAY. SFC DEWPOINTS HAVE RISEN A
GOOD 10 TO 15 DEGREES IN THE PAST 24 HRS...WITH 65-70 COMMON
ACROSS MUCH OF THE CWA. THIS COMBINED WITH TEMPERATURES AROUND 90
HAVE ALLOWED FOR DEVELOPMENT OF ISOLATED TO SCATTERED
CONVECTION...MAINLY ACROSS WEST CENTRAL AND CENTRAL
GEORGIA...CLOSEST TO THE BEST GULF MOISTURE FEED. HOWEVER...WARMING
ALOFT OF +5C IN THE 600-400MB LAYER HAS REALLY PUT A LID ON TSRA
SO FAR TODAY. THE FREEZING LEVEL IS AROUND 16000 FT AND ECHO TOPS
HAVE GENERALLY BEEN IN THE 15000-20000 FT RANGE...SO MOSTLY JUST
TROPICAL +SHRA SO FAR. THE SEVERE WEATHER THREAT APPEARS MINIMAL
FOR TODAY...BUT LOCALLY HEAVY RAIN CAN BE EXPECTED...WHICH SHOULD
NOT BE A PROBLEM GIVEN THE VERY DRY GROUND IN MOST AREAS. THE
ACTIVITY SHOULD DIMINISH QUICKLY WITH THE LOSS OF DAYTIME HEATING
AND THE RUC MODEL DEPICTS THIS WELL. FOR FRIDAY...THE TAIL END OF
THE FRONT...NOW MOVING THROUGH THE GREAT LAKES AND
NORTHEAST...WILL MOVE TO NEAR THE TN/GA BORDER BY FRI NIGHT AND
THEN WASH OUT SOMEWHERE IN NORTH GA SAT. CURRENT INDICATION IS
THAT THIS WILL COME THROUGH NORTH GA AFTER 06Z SAT...A MINIMAL
DIURNAL CONVECTION TIME. IT IS VERY DIFFICULT TO FIND THE FEATURE
SAT AFTER THAT..BUT THE MODEL WIND FIELDS SUGGEST THAT IT WILL BE
LOCATED SOMEWHERE ACROSS CENTRAL GA AT THAT TIME. AS THE UPPER
RIDGE BACKS OFF TO THE WEST...THIS WOULD SUPPORT MORE SOUTHWARD
MOVEMENT OF THE FRONT. THE GFS IS INSISTENT ON CONSIDERABLY DRYING
OF THE ATMOSPHERE FROM NORTH TO SOUTH OVER THE WEEKEND AND INTO
MONDAY. THE BIG QUESTION IS WILL THE FRONT ENHANCE CONVECTION LATE
FRI-SAT ACROSS THE CWA. THE AIR MASS WILL BE VERY UNSTABLE EACH
AFTERNOON WITH GFS MUCAPE IN EXCESS OF 4000 J/KG AND LIS IN THE -4
TO -6 RANGE. THUS...I AM CONFIDENT THAT THE FRONT WILL PROVIDE
ENOUGH FOCUS FOR SCATTERED DIURNAL CONVECTION...IN THE NORTH
FRIDAY AND AREAWIDE SATURDAY. THERE IS EVEN THE POTENTIAL FOR SOME
ACTIVITY TO LINGER OVERNIGHT FRI NIGHT GIVEN THE WEAK LIFT
PROVIDED BY THE FRONT. HAVE KEPT POPS IN THE CHANCE CATEGORY UNTIL
THERE IS A BETTER INDICATION OF WIDESPREAD CONVECTION...WHICH NONE
OF THE MODELS ARE ADVERTISING AT THIS TIME. MAV/MET/FWC MOS TEMPS
VERY SIMILAR AND GENERALLY ACCEPTED. MINS WILL BE QUITE
MILD...MOSTLY NEAR 70. FOR MAX TEMPS...WENT A LITTLE COOLER THEN MAV MOS
FOR SAT-SUN GIVEN EXPECTED INCREASE CLOUD COVER AND SHRA/TSRA
ACTIVITY. MAV MOS FOR RMG GENERALLY TOO HIGH THROUGH THE PERIOD
AND LOWERED 3-5 DEGREES MOST DAYS.

.LONG TERM /SUNDAY THROUGH THURSDAY/...
GFS COMING INTO LINE BETTER WITH THE ECMWF/UKMET WITH RESPECT TO
THE UPPER RIDGE NEXT WEEK. NOW SHOWING IT NOT MAKING AS MUCH
PROGRESS TO THE WEST AS INDICATED IN MODEL RUNS YESTERDAY. THIS
HINGES ON STRONGER ENERGY INTO THE SW U.S. WHICH WILL MOVE THE
RIDGE BACK FURTHER EAST JUST AS IT IS TRYING TO RETROGRADE WEST.
GIVEN THAT THIS HAS BEEN THE RULE THE PAST COUPLE OF
MONTHS...CANNOT ARGUE WITH THIS AND MODELS GENERALLY IN GOOD
AGREEMENT ON THIS OCCURRING. NORTHERLY FLOW ALOFT STRENGTHENS OVER
THE EASTERN U.S. NEXT WEEK...AS THE UPPER RIDGE AMPLIFIES IN
RESPONSE TO DEEPENING LOW PRESSURE IN THE NORTH ATLANTIC AND A
DEEP TROUGH INTO THE CENTRAL ATLANTIC. NORMALLY THIS WOULD BE A
DRY WEATHER PATTERN FOR THE AREA. HOWEVER...THE GFS CONTINUES TO
SHOW A BACKDOOR FRONT INTO THE AREA TUE-WED AND A DISTURBANCE
RIDING OVER THE HIGH AMPLITUDE RIDGE FROM THE OHIO VALLEY INTO THE
SE U.S. AT THE SAME TIME. THIS PATTERN ALSO SUPPORTS COOLING
ALOFT...WHICH WILL INCREASE THE LAPSE RATES AND HENCE INSTABILITY.
THUS...CONDITIONS APPEAR AMPLE FOR CONTINUED DAILY DIURNAL
CONVECTION. WITH NO REAL CLEAR FOCUS FOR CONVECTION HAVE JUST
OPTED FOR MAINLY DIURNAL LOW CHANCE POPS THROUGH THE EXTENDED.
WITH UPPER RIDGE OVER AREA...MAX TEMPS SHOULD REMAIN NEAR OR ABOVE
NORMAL. 12Z MEX QUITE A BIT WARMER THAN THE 00Z MEX...SO RAISED
MAX TEMPS A FEW DEGREES.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          69  90  68  89  68 /  20  20  20  30  10
ATLANTA         71  89  71  87  70 /  20  20  20  30  20
BLAIRSVILLE     64  85  64  84  61 /  20  30  20  30  10
CARTERSVILLE    67  89  66  87  64 /  20  30  20  30  10
COLUMBUS        72  93  73  91  72 /  30  20  20  40  20
GAINESVILLE     70  89  69  87  68 /  20  30  20  30  10
MACON           71  93  70  92  71 /  30  20  20  40  20
ROME            69  90  69  87  65 /  20  30  20  30  20
PEACHTREE CITY  66  90  67  89  65 /  20  20  20  30  20
VIDALIA         74  91  70  92  72 /  30  20  20  40  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

19/17
Hazardous weather outlook, Jun 7, 6:11 AM EDT, 10 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
611 AM EDT THU JUN 7 2007

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-081015-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
611 AM EDT THU JUN 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
ISOLATED THUNDERSTORMS POSSIBLE ACROSS NORTH AND CENTRAL GEORGIA
THIS AFTERNOON AND EVENING.

.SYNOPSIS...
HIGH PRESSURE OVER THE WESTERN ATLANTIC...ALONG WITH A STRONG LOW
OVER THE NORTHER PLAINS HAS RESULTED IN SOUTHERLY LOW LEVEL FLOW
AND THE RETURN OF TROPICAL MOISTURE TO THE AREA.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD FROM THUNDERSTORMS THIS AFTERNOON AND EVENING
WILL BE OCCASIONAL CLOUD-TO-GROUND LIGHTNING.

.DISCUSSION...
THE RETURN OF TROPICAL MOISTURE TO THE REGION WILL RESULT IN
MODERATE INSTABILITY ACROSS MOST OF NORTH AND CENTRAL GEORGIA WITH
DAYTIME HEATING. HOWEVER...UPPER LEVEL RIDGING AND THE LACK OF A
FOCUSING MECHANISM AT THE SURFACE SHOULD KEEP COVERAGE OF
THUNDERSTORMS LIMITED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTH
AND CENTRAL GEORGIA FRIDAY AND SATURDAY...CENTRAL GEORGIA
SUNDAY...AND NORTH AND CENTRAL GEORGIA MONDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Jun 7, 4:10 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
410 PM EDT THU JUN 7 2007

GAZ078-089-072045-
410 PM EDT THU JUN 7 2007

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
MUSCOGEE AND HARRIS COUNTIES UNTIL 445 PM EDT...

AT 404 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER COLUMBUS...MOVING NORTHEAST AT 25 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
MUSCOGEE AND HARRIS COUNTIES THROUGH 445 PM EDT. SOME LOCATIONS IN
THE PATH OF THIS STORM INCLUDE FORTSON...COLUMBUS...MIDLAND...
CATAULA...ELLERSLIE AND WAVERLY HALL. BRIEF HEAVY DOWNPOURS MAY CAUSE
PONDING OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Jun 7, 4:35 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
435 PM EDT THU JUN 7 2007

GAZ090-102-072100-
435 PM EDT THU JUN 7 2007

...SIGNIFICANT WEATHER ALERT FOR 1/2 INCH DIAMETER HAIL IN STEWART
AND CHATTAHOOCHEE COUNTIES UNTIL 500 PM EDT...

AT 431 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM PROVIDENCE CANYON STATE PARK TO FORT
BENNING...MOVING NORTHEAST AT 10 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS STEWART AND CHATTAHOOCHEE COUNTIES.
RESIDENTS IN THE AREA SHOULD REMAIN INDOORS UNTIL THE STORM HAS
PASSED. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED
UNLESS IN AN EMERGENCY.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

19

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 4:23 PM EDTSevere Thunderstorm WarningFFCHarris, Muscogee37 min
Jun 7, 4:42 PM EDTSevere Thunderstorm WarningFFCChattahoochee33 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.